MAUDE Adverse Event Report: DEROYAL INTERCONTINENTAL, S.R.L SURG EYE SPEARS-10/PK-10PK/CS, SURG EYE SPEARS-10/PK-10PK/CS; SPONGE, OPHTHALMIC

DEROYAL INTERCONTINENTAL, S.R.L SURG EYE SPEARS-10/PK-10PK/CS, SURG EYE SPEARS-10/PK-10PK/CS; SPONGE, OPHTHALMIC
Model Number 30-049
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Codes Eye Injury (1845); Foreign Body Reaction (1868)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An end consumer reported, "eye spears shed fibers that became a foreign body in eye causing severe inflammatory reaction.Dr hovander had to redo the whole procedure with amniotic membrane incurring additional expense." deroyal has requested return of the device, but has not yet received it.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
An end consumer reported, "eye spears shed fibers that became a foreign body in eye causing severe inflammatory reaction.Dr hovander had to redo the whole proceduure with amniotic membrane incurring additional expense.".
 
Additional Manufacturer Narrative
Deroyal requested return of the device, but never received it.Deroyal reviewed failure mode and effect analysis (fmea) and corrective actions and preventive actions (capas) and no issues were found.An inventory check was completed on the (b)(4) each of the sponges and all were found to be acceptable.Maintenance logs were checked on the cutter press machine.All maintenance logs were up to date and showed that the machines were clean.There was some wear noted on one of the rubber mats.A complaint to sales ratio was conducted between january of 2022 to february 2024 and was found to be (b)(4).Root cause: because no sample was able to be obtained, the issue was not able to be confirmed.Corrective or preventive actions: while no root was established, a discussion was had with an operator to ensure the process of cutting the eye spear was followed to eliminate any excess particles from the eye spear.The cutting board and the rubber on the eye spear cutting machine were replaced.The process is 100% visually inspected.This process was observed and the operator confirmed that any irregular cuts or any loose particles are removed during inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
Deroyal requested return of the device, but never received it.However, pictures of the device were provided to deroyal.When reviewing the pictures received, it was noted that threads could be seen coming out of the eye spears indicating that a clean-cut was not made.Deroyal reviewed failure mode and effect analysis (fmea) and corrective actions and preventive actions (capas) and no issues were found.An inventory check was completed on the (b)(4) each of the sponges and all were found to be acceptable.Maintenance logs were checked on the cutter press machine.All maintenance logs were up to date and showed that the machines were clean.There was some wear noted on one of the rubber mats.A complaint to sales ratio was conducted between (b)(6) of 2022 to (b)(6) 2024 and was found to be (b)(4).Root cause: based on the investigation performed and the verification with the pictures, the root cause was determined to be a manufacturing issue in that the operator did not see or remove excess particles from the eye spear.Corrective or preventive actions: while no root was established, a discussion was had with an operator to ensure the process of cutting the eye spear was followed to eliminate any excess particles from the eye spear.The cutting board and the rubber on the eye spear cutting machine were replaced.The process is 100% visually inspected.This process was observed and the operator confirmed that any irregular cuts or any loose particles are removed during inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SURG EYE SPEARS-10/PK-10PK/CS, SURG EYE SPEARS-10/PK-10PK/CS
Common Device Name
SPONGE, OPHTHALMIC
Manufacturer (Section D)
DEROYAL INTERCONTINENTAL, S.R.L
km 7 autopista joaquin balague
pisano free zone bldg 49
santiago,
DR 
Manufacturer (Section G)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR  
Manufacturer Contact
reagan newman
1703 highway 33 south
new tazewell, TN 37825
8653622106
MDR Report Key19951978
Report Number3004605321-2023-00006
Device Sequence Number8784824
Product Code HOZ
UDI-Device Identifier50749756023929
UDI-Public50749756023929
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number30-049
Device Lot Number58092155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/09/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown